Alert archive / California / Wind Advisories in 2020
Wind Advisory 11, NWS Medford, OR
NWS Medford, OR issued this wind advisory at May 15, 2020, 9:06 PM PDT for Siskiyou County, California. It took effect at May 16, 2020, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2020, 9:06 PM PDT (04:06 UTC)
- In effect from
- May 16, 2020, 2:00 PM PDT
- Expired
- May 16, 2020, 8:56 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2300 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163 WWUS76 KMFR 160406 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 906 PM PDT Fri May 15 2020 CAZ081-162200- /O.NEW.KMFR.WI.Y.0011.200516T2100Z-200517T0600Z/ Central Siskiyou County- 906 PM PDT Fri May 15 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Portions of Interstate 5 and Highway 97 to include northern portions of the town of Weed and Weed Airport in Central Siskiyou County. * WHEN...From 2 PM to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles could become difficult to handle. * ADDITIONAL DETAILS...Secure loose objects before winds begin. If traveling through this area during the time of this advisory, slow down. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BTL Visit us at https://www.weather.gov/Medford
3 follow-up statements
987 WWUS76 KMFR 161546 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 846 AM PDT Sat May 16 2020 CAZ081-170600- /O.CON.KMFR.WI.Y.0011.200516T2100Z-200517T0600Z/ Central Siskiyou County- 846 AM PDT Sat May 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Portions of Interstate 5 and Highway 97 to include northern portions of the town of Weed and Weed Airport in Central Siskiyou County. * WHEN...From 2 PM to 11 PM PDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles could become difficult to handle. * ADDITIONAL DETAILS...Secure loose objects before winds begin. If traveling through this area during the time of this advisory, slow down. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
849 WWUS76 KMFR 162053 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 153 PM PDT Sat May 16 2020 CAZ084-085-ORZ029>031-170600- /O.NEW.KMFR.WI.Y.0012.200517T1800Z-200518T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Alturas, Likely, Adel, Lakeview, and Valley Falls 153 PM PDT Sat May 16 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...Southeastern Klamath County and most of Lake and Modoc Counties including the cities of Lakeview and Alturas. This includes Highway 31 from Summer Lake east, all of Highway 395, and Highway 140 from Bly east. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Secure loose objects before winds begin. If traveling through this area during the time of this advisory, slow down. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ081-170600- /O.CON.KMFR.WI.Y.0011.200516T2100Z-200517T0600Z/ Central Siskiyou County- 153 PM PDT Sat May 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts to 55 mph occurring. * WHERE...Portions of Interstate 5 and Highway 97 to include northern portions of the town of Weed and Weed Airport in Central Siskiyou County. * WHEN...until 11 PM PDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles could become difficult to handle. * ADDITIONAL DETAILS...Secure loose objects before winds begin. If traveling through this area during the time of this advisory, slow down. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
479 WWUS76 KMFR 170356 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 856 PM PDT Sat May 16 2020 CAZ081-170500- /O.CAN.KMFR.WI.Y.0011.000000T0000Z-200517T0600Z/ Central Siskiyou County- 856 PM PDT Sat May 16 2020 ...WIND ADVISORY IS CANCELLED... Although southerly winds will be breezy, at times, in the Shasta Valley through Sunday evening, winds are no longer expected to reach advisory level. Therefore, the wind advisory for portions of the Shasta Valley has been cancelled. $$ CAZ084-085-ORZ029>031-171200- /O.CON.KMFR.WI.Y.0012.200517T1800Z-200518T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Alturas, Likely, Adel, Lakeview, and Valley Falls 856 PM PDT Sat May 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts to 50 mph expected. * WHERE...Southeastern Klamath County and most of Lake and Modoc Counties including the cities of Lakeview and Alturas. This includes Highway 31 from Summer Lake east, all of Highway 395, and Highway 140 from Bly east. * WHEN...From 11 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Secure loose objects before winds begin. If traveling through this area during the time of this advisory, slow down. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BTL Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at May 15, 5:35 PM PDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 15, 5:35 PM PDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Medford OR 535 PM PDT Fri May 15 2020 The Aviation section has been updated... .AVIATION...For the 16/00Z TAF Cycle... High clouds are draped across most of the area this afternoon. A few shallow cumulus also exists along and near the higher terrain, mostly from the Cascades eastward. This evening through tonight expect mid-level clouds to increase, becoming overcast on the west side by morning. Southerly winds will increase and become breezy at most locations Saturday afternoon as lower clouds begin to move in and develop. The front is likely to move onto the coast with steady rainfall between 18Z and 21Z and showers are likely to develop across much of the area west of Klamath Falls beginning about that same time frame. ~BTL && .DISCUSSION...The short period of warm and dry conditions ends tomorrow as an approaching upper low approaches offshore, returning a cool and wet pattern to the region. The first round is now indicating to move in just a little bit slower, but PW values have risen again to around an inch as this system continues to indicated a good AR event. The area still looks to be in the favorable left exit region of a 125 kt jet, the upper level divergence is not looking as strong, and with 700 mb winds looking a bit stronger the Rogue valley will be more rain shadowed, especially early into the system. As the upper low moves to offshore of the southern Oregon coast on Sunday, bringing in cooler air aloft, and latest models are showing instability farther west over to the coastal waters. Most of the forecast area will see a possibility of thunderstorms, and with computed from 850 mb LI's lower than -2 over the Cascades combining with very good theta-e convergence, have put chance of instead of slight chance over this area. The upper low moves onto the coast of the extreme northern California/ extreme southern Oregon coast Monday. Although the cold pool will be over the entire region the surface to 700 mb flow become northwesterly over the west side, stabilizing the northwest portions of the forecast area, and with instability not as strong have gone with slight chance in the rest of the forecast area. The upper low then heads into central California Tuesday morning, with shower wrapping around into the region, before making a northwesterly trek into the great basin Wednesday. An upper ridge builds offshore with a deep low over Vancouver Island Thursday, and some tail end showers of this stem may brush the northern portions of the forecast area Thursday and Friday. Sven && .MARINE...Updated 130 PM PDT Friday 13 May 2020...High pressure will maintain relatively calm conditions through early tonight. Southerly winds will increase tonight ahead of a front expected to move through the waters Saturday. Winds will reach advisory levels by early Saturday morning and could approach gales at times through Saturday afternoon. Seas will become steep for all areas and very steep and hazardous, for areas beyond 5 nm from shore. Two building west swells (6-7 feet at 10 sec. and 3-4 feet at 15 sec.) will combine with wind waves to create 9 to 11 foot seas. A weaker front will move onshore Sunday and low pressure will remain offshore into Monday night, making for showery, unsettled weather with a slight chance of thunderstorms. Offshore high pressure will build in Tuesday with northerly winds returning for the balance of the week. -Spilde/BR-y && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters... - Small Craft Advisory from 5 AM to 11 PM PDT Saturday for PZZ350-356. - Hazardous Seas Warning from 11 AM to 11 PM PDT Saturday for PZZ350-356-370-376. - Small Craft Advisory from 5 AM to 11 AM PDT Saturday for PZZ370- 376. SBN/BR-y/BTL
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:53 PM PDT | Wind Advisory | MFR | Modoc, Siskiyou | 30 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.